Alert archive / Virginia / Tornado Warnings in 2022
Tornado Warning 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at May 27, 2022, 5:46 AM EDT for Franklin County, Henry County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2022, 5:46 AM EDT (09:46 UTC)
- Expired
- May 27, 2022, 6:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Franklin County, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
353
WFUS51 KRNK 270946
TORRNK
VAC067-089-271030-
/O.NEW.KRNK.TO.W.0028.220527T0946Z-220527T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
546 AM EDT Fri May 27 2022
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Northern Henry County in south central Virginia...
Southeastern Franklin County in west central Virginia...
* Until 630 AM EDT.
* At 546 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Bassett, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bassett...
Sydnorsville...
Snow Creek...
Stanleytown...
Oak Level...
Sontag...
and Figsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3671 8007 3704 7979 3690 7963 3684 7965
3667 8003
TIME...MOT...LOC 0946Z 226DEG 29KT 3672 8000
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
RR3 follow-up statements
175
WWUS51 KRNK 270957
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
557 AM EDT Fri May 27 2022
VAC067-089-271030-
/O.CON.KRNK.TO.W.0028.000000T0000Z-220527T1030Z/
Henry VA-Franklin VA-
557 AM EDT Fri May 27 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES...
At 557 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Stanleytown, or over Bassett, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sydnorsville...
Bassett...
Snow Creek...
Stanleytown...
Oak Level...
Sontag...
and Figsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3673 7995 3678 7999 3701 7982 3704 7979
3690 7963 3684 7965 3684 7966
TIME...MOT...LOC 0957Z 226DEG 23KT 3677 7994
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
RR998
WWUS51 KRNK 271013
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
613 AM EDT Fri May 27 2022
VAC089-271023-
/O.CAN.KRNK.TO.W.0028.000000T0000Z-220527T1030Z/
Henry VA-
613 AM EDT Fri May 27 2022
...THE TORNADO WARNING FOR
NORTHEASTERN HENRY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3684 7984 3687 7988 3698 7984 3701 7982
3704 7979 3693 7966
TIME...MOT...LOC 1013Z 215DEG 31KT 3689 7983
$$
VAC067-271030-
/O.CON.KRNK.TO.W.0028.000000T0000Z-220527T1030Z/
Franklin VA-
613 AM EDT Fri May 27 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
SOUTHEASTERN FRANKLIN COUNTY...
At 613 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Sydnorsville, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sydnorsville...
and Sontag.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3684 7984 3687 7988 3698 7984 3701 7982
3704 7979 3693 7966
TIME...MOT...LOC 1013Z 215DEG 31KT 3689 7983
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
RR227
WWUS51 KRNK 271026
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
626 AM EDT Fri May 27 2022
VAC067-271035-
/O.EXP.KRNK.TO.W.0028.000000T0000Z-220527T1030Z/
Franklin VA-
626 AM EDT Fri May 27 2022
...THE TORNADO WARNING FOR
SOUTHEASTERN FRANKLIN COUNTY WILL EXPIRE AT 630 AM EDT...
The Tornado Warning that was previously in effect has been reissued
for northeastern Franklin County and is in effect until 700 AM EDT.
Please refer to that bulletin for the latest severe weather
information.
A Tornado Watch remains in effect until 200 PM EDT for north central
North Carolina...and south central, central and west central
Virginia.
LAT...LON 3684 7984 3687 7988 3698 7984 3701 7982
3704 7979 3693 7966
TIME...MOT...LOC 1025Z 226DEG 29KT 3696 7975
$$
ETWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 27, 4:49 AM EDT, 57 minutes earlier.
Area forecast discussion, May 27, 4:49 AM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 449 AM EDT Fri May 27 2022 .SYNOPSIS... A cold front crosses the area today, with a few strong thunderstorms possible in the afternoon, and scattered showers and thunderstorms throughout the day. Mountain showers and clouds linger into Saturday. Dry and hot weather is forecast to return for the last half of Memorial Day weekend and through much of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 415 AM EDT Friday... ...A Flood Watch for flash flooding continues for parts of southwest Virginia and northwest North Carolina through noon... Satellite imagery this morning shows a closed low circulation over IL with plenty of dry air wrapping around it in the mid levels. This low will shift east-northeast today. A pseudo warm front as well as pre-frontal trough are in the vicinity of the southern Appalachians ahead of a cold front to the west. These boundaries along with PWATs around 1.3" or about the 90th percentile for the day will trigger several rounds of showers and thunderstorms. The next push is arriving currently in our western counties and will shift east and blossom on radar through the morning. There should be a break in the activity before the next batch arrives with the cold front in the afternoon hours. Southern sections of the forecast area are seeing some convection with circulations in an area of higher low level shear. This area of shear is really confined to northern NC and far south central VA, and the cell in question is moving into an area less favorable for rotation and should eventually weaken. However there will remain a small tornado threat for the near term, and this afternoon that threat will be confined to mainly central northern NC and central and eastern VA. Other concerns will be damaging winds and perhaps some hail in the same areas. This activity will mainly affect eastern sections of the forecast area once again this afternoon. FFG remains high for areas east of the Blue Ridge, in the 2-4" range for 6 hrs, while the mountains and foothills are closer to 1-2" and in some cases lower. The Flood watch remains in effect though noon. Additional showers will be possible tonight into the overnight as the upper low lifts in WV and PA. Stratus is also forecast overnight for the mountains in CAA. Highs today will be in the upper 60s to upper 70s. Lows tonight will drop into the 50s, with some upper 40s possible in the mountains. Behind the front tonight expect west winds to clear skies out downwind of the mountains. && .SHORT TERM /SATURDAY THROUGH MONDAY/... As of 430 AM EDT Friday... Saturday through Monday expect sunny skies and warming temperatures in the 70s and 80s, with widespread mid to upper 80s forecast for Monday. This will be due to an upper ridge overhead. It will be dry during this time frame with light and variable winds. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... As of 245 AM EDT Friday... ...Mostly Quiet Weather Until End Of Work Week... High pressure overhead Monday night through Thursday will allow for mostly quiet weather for a majority of the long term part of the forecast. Temperatures will moderate through the period, eventually reach 10 to 15 degrees above normal. Meanwhile, each day the chance of an isolated shower or storm in the mountains increases thanks to increasing moisture and differential heating. Meanwhile, things should stay dry in the Piedmont. By late in the week, a frontal system should be moving across the U.S. and will start to increase return flow for the area late Thursday into Friday, based on current guidance. This will start to bring a notable increase in rain chances. Forecast confidence is high. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... As of 440 AM EDT Friday... Sub-VFR conditions will prevail across most of the region today, with gradual improvement across western and central sections of the region by the afternoon. Expect periods of SHRA and TSRA throughout the day. A strong thunderstorm or two is possible Friday afternoon, especially east of the Blue Ridge. Expect westerly winds to increase behind a cold frontal passage this afternoon and evening. There will be lingering stratus tonight into early Saturday for the mountains. Extended Aviation Discussion... VFR conditions will prevail Saturday through Tuesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Flood Watch until noon EDT today for VAZ015-016-032. NC...Flood Watch until noon EDT today for NCZ001>003-018>020. WV...None. && SYNOPSIS...DS/SH NEAR TERM...SH SHORT TERM...RCS/SH LONG TERM...RR AVIATION...SH
Hazardous weather outlook, May 27, 4:09 AM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 409 AM EDT Fri May 27 2022 NCZ004>006-VAZ033>035-043>047-058-059-280815- Stokes-Rockingham-Caswell-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 409 AM EDT Fri May 27 2022 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms tonight may produce moderate to heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms will be possible this afternoon, especially east of the Blue Ridge. Damaging winds, large hail, and heavy rainfall leading to flash flooding are all possible, as well as an isolated tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ007-009>014-017>020-022>024-WVZ042>044-507-508-280815- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 409 AM EDT Fri May 27 2022 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms tonight may produce moderate to heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003-019-020-VAZ032-280815- Surry-Wilkes-Yadkin-Patrick- 409 AM EDT Fri May 27 2022 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001-002-018-VAZ015-016-280815- Ashe-Alleghany NC-Watauga-Grayson-Carroll- 409 AM EDT Fri May 27 2022 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Local storm report, May 27, 12:38 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 AM EDT FRI MAY 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 2 WNW THAXTON 37.36N 79.66W
05/26/2022 BEDFORD VA LAW ENFORCEMENT
ONE TREE DOWN.
&&
SHHSpecial weather statement, May 27, 1:48 AM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
148 AM EDT Fri May 27 2022
VAZ017-022-032-033-043-270615-
Henry VA-Franklin VA-Patrick VA-Floyd VA-Roanoke VA-
148 AM EDT Fri May 27 2022
...Strong windy shower will impact portions of southwestern Roanoke,
eastern Floyd, northwestern Henry, western Franklin and Patrick
Counties through 215 AM EDT...
At 147 AM EDT, Doppler radar was tracking a windy shower along a
line extending from Rocky Knob Recreation Area to near Stuart.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stuart...
Floyd...
Copper Hill...
Bassett...
Ferrum...
Woolwine...
and Bent Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3655 8032 3679 8042 3709 8024 3711 8018
3719 8019 3727 8014 3678 7994 3654 8017
TIME...MOT...LOC 0547Z 210DEG 34KT 3679 8035 3657 8026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, May 27, 4:49 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
449 AM EDT Fri May 27 2022
NCZ004-270915-
Stokes NC-
449 AM EDT Fri May 27 2022
...A gusty shower will impact portions of northwestern Stokes County
through 515 AM EDT...
At 448 AM EDT, Doppler radar was tracking a gusty shower over
Pinnacle, or near Pilot Mountain, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Danbury...
Francisco...
King...
Pinnacle...
Collinstown...
Hanging Rock State Park...
and Capella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3634 8045 3655 8035 3655 8034 3645 8009
3626 8035 3626 8045
TIME...MOT...LOC 0848Z 216DEG 33KT 3631 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, May 27, 5:12 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
512 AM EDT Fri May 27 2022
NCZ004-VAZ032-043-270945-
Stokes NC-Henry VA-Patrick VA-
512 AM EDT Fri May 27 2022
...A gusty shower will impact portions of northeastern Stokes,
southwestern Henry and southeastern Patrick Counties through 545 AM
EDT...
At 511 AM EDT, Doppler radar was tracking a gusty shower near
Danbury, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Danbury...
Sandy Ridge...
Spencer...
Sanville...
Penns Store...
Critz...
and Horse Pasture.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3643 8033 3679 8013 3663 7984 3654 8000
3654 8002 3652 8003 3639 8026
TIME...MOT...LOC 0911Z 217DEG 31KT 3647 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, May 27, 5:27 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
527 AM EDT Fri May 27 2022
NCZ004-005-VAZ032-271000-
Stokes NC-Rockingham NC-Patrick VA-
527 AM EDT Fri May 27 2022
...A gusty shower will impact portions of eastern Stokes,
northwestern Rockingham and southeastern Patrick Counties through
600 AM EDT...
At 526 AM EDT, Doppler radar was tracking a gusty shower over
Germanton, or 7 miles southwest of Walnut Cove, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayodan...
Madison...
Walnut Cove...
Stoneville...
Danbury...
Sandy Ridge...
and Dillard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3626 8031 3661 8015 3656 8005 3654 8005
3654 8003 3646 7987 3626 8016
TIME...MOT...LOC 0926Z 214DEG 31KT 3625 8027
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, May 27, 5:42 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
542 AM EDT Fri May 27 2022
VAZ033-043-271015-
Henry VA-Franklin VA-
542 AM EDT Fri May 27 2022
...A gusty shower will impact portions of northwestern Henry and
southeastern Franklin Counties through 615 AM EDT...
At 542 AM EDT, Doppler radar was tracking a gusty shower over
Sanville, or near Bassett, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bassett...
Sydnorsville...
Snow Creek...
Sanville...
Stanleytown...
Collinsville...
and Oak Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3664 8006 3666 8006 3667 8007 3671 8009
3679 8005 3679 8004 3680 8004 3700 7994
3685 7969 3663 8004
TIME...MOT...LOC 0942Z 215DEG 35KT 3671 8003
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pulaski | 79 min |
| May 26, 9:03 PM EDT | Flood Watch | RNK | Amherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 19 more | 23 hr |
| May 26, 9:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick | 64 min |
| May 26, 9:49 PM EDT | Special Weather Statement | RNK | Craig, Floyd, Montgomery, Roanoke, City of Roanoke, City of Salem | 86 min |
| May 26, 10:13 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 62 min |
| May 26, 11:07 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 4 more | 53 min |
| May 26, 11:12 PM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| May 26, 11:43 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Grayson, Patrick, Pulaski, Wythe and 1 more | 8 hr |
| May 27, 1:48 AM EDT | Special Weather Statement | RNK | Patrick | 27 min |
| May 27, 4:00 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 30 min |
| May 27, 4:20 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 6 hr |
| May 27, 4:25 AM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 35 min |
| May 27, 5:12 AM EDT | Special Weather Statement | RNK | Henry | 33 min |
| May 27, 5:42 AM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| May 27, 5:56 AM EDT | Special Weather Statement | RNK | Henry | 34 min |
| May 27, 6:24 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 18 min |
| May 27, 6:24 AM EDT | Tornado Warning | RNK | Bedford, Franklin | 36 min |
| May 27, 6:30 AM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 30 min |
| May 27, 6:48 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 42 min |
| May 27, 6:53 AM EDT | Tornado Warning | RNK | Bedford | 37 min |
| May 27, 6:54 AM EDT | Areal Flood Advisory | RNK | Franklin, Henry, City of Martinsville | 3 hr |
| May 27, 7:07 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 25 min |
| May 27, 7:21 AM EDT | Tornado Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 24 min |
| May 27, 7:36 AM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville | 39 min |
| May 27, 7:45 AM EDT | Tornado Warning | RNK | Amherst, Bedford | 30 min |
| May 27, 8:13 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Lynchburg | 47 min |
| May 27, 8:23 AM EDT | Special Weather Statement | RNK | Amherst | 37 min |
| May 27, 8:48 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| May 27, 9:00 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte | 45 min |
| May 27, 9:25 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 38 min |
| May 27, 1:04 PM EDT | Special Weather Statement | RNK | City of Martinsville | 26 min |
| May 27, 2:22 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 23 min |
| May 27, 2:27 PM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| May 27, 3:01 PM EDT | Special Weather Statement | RNK | Carroll, Montgomery, Pulaski, City of Galax, City of Radford | 29 min |
| May 27, 3:32 PM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke, City of Radford | 28 min |
| May 27, 3:51 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 24 min |
| May 27, 3:59 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 31 min |
| May 27, 4:27 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 33 min |
| May 27, 4:42 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| May 27, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, Rockbridge, City of Roanoke | 45 min |
| May 27, 5:04 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| May 27, 5:07 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 23 min |
| May 27, 5:12 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 33 min |
| May 27, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 41 min |
| May 27, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 34 min |
| May 27, 5:33 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 75 min |
| May 27, 5:33 PM EDT | Special Weather Statement | RNK | Charlotte | 27 min |
| May 27, 5:51 PM EDT | Tornado Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 24 min |
| May 27, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 30 min |
| May 27, 6:02 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| May 27, 6:18 PM EDT | Special Weather Statement | RNK | Appomattox | 27 min |
| May 27, 6:20 PM EDT | Special Weather Statement | RNK | Appomattox | 25 min |
| May 27, 6:39 PM EDT | Special Weather Statement | RNK | Buckingham | 36 min |
| May 27, 6:44 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 31 min |
| May 27, 7:15 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 30 min |
Nearby
Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.